Belviq Cancer Risks Now Face Those Who Were Actually Seeking To Improve Their Health With Recalled Weight Loss Drug

Following a recent Belviq recall issued after the diet pill was linked to an increased incidence of cancer, many consumers are now expressing concerns about the risks they may have exposed themselves as part of their effort to lose weight and improve their overall health.

Belviq and Belviq XR (lorcaserin) were first introduced as prescription weight-loss treatments in 2012, and have been aggressive marketed by the drug makers as safe and effective. However, following an analysis of a recently released post-marketing study, the FDA determined that users may experience an increased incidence of pancreatic cancer, colorectal cancer, lung cancer and other injuries.

The FDA issued a warning about the potential Belviq cancer risk in January 2020, and several weeks later recommended that the manufacturer remove the diet drug from the market the following month.

Learn More About

Belviq Lawsuits

Side effects of Belviq may increase the risk of cancer, resulting in a diet drug recall and lawsuits.

Learn More About this Lawsuit See If You Qualify For Compensation

A growing number of consumers are now pursuing Belvic lawsuits after paying about $300 per month for the prescription, which was typically not covered by insurance. In addition, they now face future cancer risks from Belviq, which are not yet well understood by the medical community.

Belviq was designed to help weight loss by producing a feeling of being full, and thus causing users to want to eat less. However, even the makers of the diet pill acknowledged that the precise way Belviq works was not fully understood.

At the time the medication was approved, the FDA required the drug makers to conduct a five year follow up study involving about 12,000 participants to evaluate the potential heart risks associated with the medication. However, researchers identified at least 462 individuals treated with Belviq who were diagnosed with 520 different primary cancers over a median follow up time of three years and three months.

Belviq is only the latest weight loss drug to be recalled in recent years due to unexpected health risks. Others pulled from the market include Fen-Phen, Dexatrim/Accutrim, Meridia and drugs containing ephedra. All involved an increased risk of cardiovascular events such as strokes, hypertension and heart attacks.

Questions have even been raised about those left on the market, such as Xenical and Alli, it’s over-the-counter version. The FDA issued a liver injury warning for Xenical and Alli in May 2010.

Observers expect a growing number of Belviq cancer lawsuits will also be filed in the coming months and years by individuals diagnosed with pancreatic cancer, colorectal cancer, lung cancer and other cancers linked to the diet pill.

0 Comments

Share Your Comments

I authorize the above comments be posted on this page*

Want your comments reviewed by a lawyer?

To have an attorney review your comments and contact you about a potential case, provide your contact information below. This will not be published.

NOTE: Providing information for review by an attorney does not form an attorney-client relationship.

This field is for validation purposes and should be left unchanged.

More Top Stories

Master Baby Food Lawsuit Filed in MDL Outlines How Toxic Metals Caused Autism, ADHD in Children
Master Baby Food Lawsuit Filed in MDL Outlines How Toxic Metals Caused Autism, ADHD in Children (Posted 2 days ago)

Plaintiffs have submitted a baby food lawsuit Master Complaint that is expected to streamline the filing of lawsuits alleging that toxic heavy metals in Beech-Nut, Gerber, Hain and Nurture products caused ADHD, autism and other developmental disorders.

Lawsuit Claims AGGA Device Damaged Teeth, Resulting in Disfiguring Injury
Lawsuit Claims AGGA Device Damaged Teeth, Resulting in Disfiguring Injury (Posted 2 days ago)

Another AGGA device lawsuit has been filed by a man who says he had to have the device surgically removed less than a year after having it implanted due to jaw problems and migraines.